MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 3, 9MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 12.5 years post initial left tka, the 79 y/o female patient was revised due to osteolysis as a result of poly wear.The patient was revised to a 35mm patella.The tibial insert was revised to a sz 3 femoral component and a sz3, 11mm tibial insert.There was no breakage of device.There was a more than 45 minutes surgical delayed due to surgeon performed replaced the opti fem with a cc logic, stem + post 5mm wedges.Patient was last known to be in stable condition following the event.Imagers and x-rays received.The devices are not available for evaluation due to the implants were discarded at hospital.
 
Additional Manufacturer Narrative
Section d10: concomitant products.Optetrak 3 peg patella cemented (cat# 200-02-32).Optetrak asymmetric femoral posterior stabilized, cemented sz 3, left (cat# 234-02-03 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g1, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported may have been due to orientation of the components, patient related conditions, instability, or any combination of these possibilities, which led to prosthesis wear and osteolysis.Additionally, the components were implanted for over 12 years which likely contributed to the reported wear.However, this cannot be confirmed because the component was not returned for evaluation.The most probable root cause for the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable root cause for the event ¿osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.D10: concomitant products: optetrak 3 peg patella cemented (cat# 200-02-32).Optetrak asymmetric femoral posterior stabilized, cemented sz 3, left (cat# 234-02-03; serial# (b)(6)).The revision reported may have been due to orientation of the components, patient related conditions, instability, or any combination of these possibilities, which led to prosthesis wear and osteolysis.Additionally, the components were implanted for over 12 years which likely contributed to the reported wear.However, this cannot be confirmed because the component was not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key18832835
Report Number1038671-2024-00385
Device Sequence Number7485706
Product Code JWH
UDI-Device Identifier10885862048301
UDI-Public10885862048301
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2017
Device Model NumberPS TIBIAL INSERTS SZ 3, 9MM
Device Catalogue Number204-23-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/13/2024
12/04/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date05/30/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight80 KG